Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 63, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 1, 2005, 1:34 PM CST for Monroe County, Mississippi. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2005, 1:34 PM CST (19:34 UTC)
- Expired
- Apr 1, 2005, 3:08 PM CST
- In force
- 94 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 10 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 11:45 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 011935
SVRMEG
MSC095-012000-
/O.NEW.KMEG.SV.W.0063.050401T1934Z-050401T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
134 PM CST FRI APR 1 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 200 PM CST
* AT 133 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES SOUTH OF AMORY TO 10 MILES SOUTH OF AMORY TO 15 MILES
SOUTH OF AMORY...OR OVER ABERDEEN...AND MOVING NORTHEAST AT 75 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HATLEY AND
GATTMAN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3397 8858 3383 8853 3369 8863 3380 8825
3408 8820 3409 8828
$$1 follow-up statement
000
WWUS54 KMEG 012008
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
208 PM CST FRI APR 1 2005
MSC095-012018-
/O.EXP.KMEG.SV.W.0063.000000T0000Z-050401T2000Z/
MONROE MS-
208 PM CST FRI APR 1 2005
...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY HAS EXPIRED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST FRIDAY
EVENING FOR NORTHEAST MISSISSIPPI.
LAT...LON 3397 8858 3383 8853 3369 8863 3380 8825
3408 8820 3409 8828
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:56 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 1, 11:56 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1156 AM CST FRI APR 1 2005 .UPDATE... HAVE ISSUED ANOTHER ZONE UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH FOR PORTION OF NE MISSISSIPPI. CONTINUE TO TRACK SURFACE WARM FRONT WHICH EXTENDS FROM ITAWAMBA TO CHICKASAW COUNTIES IN THE MEMPHIS CWA...JUST SOUTH OF TUPELO. SURFACE BASED CONVECTION A DISTINCT POSSIBILITY IN THE WARM SECTOR AS THE REGION CONTINUES TO EXPERIENCE LARGE SCALE ASCENT FROM THE UPPER LOW OVER ARKANSAS. SOME ELEVATED STORMS POSSIBLE JUST TO THE NORTH OF THE WARM FRONT. LARGE HAIL WILL BE THE MAIN THREAT WITH THESE STORMS. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JFB
Hazardous weather outlook, Apr 1, 11:05 AM CST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1105 AM CST FRI APR 1 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-021100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1105 AM CST FRI APR 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... AN UPPER LEVEL LOW WILL TRAVERSE ACROSS THE MIDSOUTH TODAY. AS A RESULT...SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. DUE TO THE COLD NATURE OF THE UPPER LOW...THERE IS A SLIGHT RISK OF SOME OF THE STORMS BECOMING SEVERE WITH HAIL AS THE MAIN THREAT. THE BEST CHANCE OF HAIL WILL OCCUR SOUTH OF THE INTERSTATE 40 CORRIDOR. .DAYS TWO THROUGH SEVEN... ANOTHER UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA NEXT TUESDAY NIGHT AND WEDNESDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE WITH THIS WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STORM SPOTTERS SHOULD MONITOR THE LATEST WEATHER INFORMATION AND RELAY ANY HAIL REPORTS TO THE NATIONAL WEATHER SERVICE. JFB
In the hours before
Special weather statement, Apr 1, 10:38 AM CST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1038 AM CST FRI APR 1 2005 ARZ036-TNZ088-011730- CRITTENDEN AR-SHELBY TN- 1038 AM CST FRI APR 1 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN AND SHELBY COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES WEST OF CRAWFORDSVILLE TO 12 MILES SOUTHWEST OF WHITEHAVEN AT 1038 AM CST...MOVING EAST AT 40 MPH. LAW ENFORCEMENT NEAR WEST MEMPHIS REPORTED GUSTY WINDS UP TO 30 MPH AND PEA TO DIME SIZE HAIL. THESE STORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND SMALL HAIL. THESE STORMS WILL CONTINUE TO BE MONITORED AND MAY BECOME SEVERE. PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING THE CITIES OF BARTLETT...COLLIERVILLE...GERMANTOWN...MARION...MILLINGTON AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 1, 10:45 AM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1045 AM CST FRI APR 1 2005 MSZ013-011715- LAFAYETTE MS- 1045 AM CST FRI APR 1 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAFAYETTE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF BURGESS AT 1045 AM CST...MOVING NORTHEAST AT 45 MPH. THIS THUNDERSTORM WILL HAVE THE POTENTIAL TO PRODUCE PEA TO DIME SIZE HAIL ALONG WITH GUSTY WINDS. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Apr 1, 12:02 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1202 PM CST FRI APR 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM HAIL 7 S HOUSTON 33.79N 89.00W
04/01/2005 0.88 INCH CHICKASAW MS EMERGENCY MNGR
1159 AM HAIL 6 E HOUSTON 33.90N 88.90W
04/01/2005 1.00 INCH CHICKASAW MS EMERGENCY MNGR
&&
DSVLocal storm report, Apr 1, 12:27 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1227 PM CST FRI APR 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM HAIL 7 S HOUSTON 33.79N 89.00W
04/01/2005 0.88 INCH CHICKASAW MS EMERGENCY MNGR
1159 AM HAIL 6 E HOUSTON 33.90N 88.90W
04/01/2005 1.00 INCH CHICKASAW MS EMERGENCY MNGR
1205 PM HAIL NETTLETON 34.09N 88.62W
04/01/2005 0.25 INCH MONROE MS POST OFFICE
&&
DSVLocal storm report, Apr 1, 1:03 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
103 PM CST FRI APR 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM HAIL 7 S HOUSTON 33.79N 89.00W
04/01/2005 0.88 INCH CHICKASAW MS EMERGENCY MNGR
1159 AM HAIL 6 E HOUSTON 33.90N 88.90W
04/01/2005 1.00 INCH CHICKASAW MS EMERGENCY MNGR
1205 PM HAIL NETTLETON 34.09N 88.62W
04/01/2005 0.25 INCH MONROE MS POST OFFICE
1253 PM HAIL BELMONT 34.51N 88.21W
04/01/2005 0.75 INCH TISHOMINGO MS POST OFFICE
REPORTED BY POLICE TOO
&&
DSVSpecial weather statement, Apr 1, 1:14 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 114 PM CST FRI APR 1 2005 MSZ017-024-011945- ITAWAMBA MS-MONROE MS- 114 PM CST FRI APR 1 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ITAWAMBA AND MONROE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES WEST OF SANDY SPRINGS TO 10 MILES SOUTHWEST OF PRAIRIE AT 114 PM CST...MOVING EAST AT 45 MPH. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 40 MPH. A FEW OF THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN ITAWAMBA AND MONROE COUNTIES...INCLUDING THE CITIES OF ABERDEEN...AMORY...FULTON AND NETTLETON...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 10:51 AM CST | Severe Thunderstorm Warning | MEG | Lafayette, Marshall | 24 min |
| Apr 1, 11:12 AM CST | Severe Thunderstorm Warning | MEG | Benton | 33 min |
| Apr 1, 11:37 AM CST | Severe Thunderstorm Warning | MEG | Chickasaw | 38 min |
| Apr 1, 12:03 PM CST | Severe Thunderstorm Warning | MEG | Lee, Monroe | 27 min |
| Apr 1, 12:17 PM CST | Severe Thunderstorm Warning | MEG | Itawamba | 43 min |
| Apr 1, 12:39 PM CST | Severe Thunderstorm Warning | MEG | Tishomingo | 92 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.